MAUDE Adverse Event Report: STRYKER LEIBINGER FREIBURG PEEK CUSTOMIZED-PLUS-XL; IMPLANT

STRYKER LEIBINGER FREIBURG PEEK CUSTOMIZED-PLUS-XL; IMPLANT
Model Number 78-70040
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is not available for evaluation.If additional information is received it will be reported on a supplemental report.Product is implanted in patient.
 
Event or Problem Description
It was reported by the company representative that the surgeon encountered difficulties with setting the plate and noticed the implant was curved upwards.In order for the plate to fit correctly, the surgeon had to cut part of the plate off.There is no other information known at this time.
 
Additional Manufacturer Narrative
In the complaint analysis performed by the peek customized cranial implant design team, the portion that was cut off from the implant during surgery was identified to be the pterional plus feature.Further, it was stated that ¿[t]he implant design and all quality relevant design steps were performed in accordance to our freqi procedures.The implant is designed as it got requested by the surgeon.¿ in the design proposal all pictures and a description of the actual standard plus designed implant were provided.The design proposal was reviewed and signed by the surgeon.A host bone model was not ordered with the implant.This would have allowed the surgeon to check the fit of the implant to the defect prior to surgery.Upon request, the sales rep confirmed, that in general they are aware of the features a peek pterional plus implant.However, ¿during surgery [she] had forgotten and the surgeon as well¿.Yet, the ¿outcome of surgery for the patient is very satisfying, no pth¿.In general, for designing a peek pterional plus implant, there are two different options.In the first approach ¿zma interface¿, the implant is designed towards the zygtomatic arch.In the second approach ¿defect interface¿, the implant is designed to fit the edge of the defect rim and with ¿bulk outs¿ that bring out the implant in certain regions.A selection of one of the two peek pterional plus design options takes place in erequest.If ¿yes ¿ standard plus¿ is selected, the implant design will feature a ¿zma interface¿.If ¿yes ¿ other plus¿ is selected, the implant design will feature a ¿defect interface¿.For the latter option the surgeon must attend the design session with the design engineer and define the ¿bulk out¿ regions.Further information on the two options is provided when clicking on the ¿i¿ in erequest.In conclusion, the design of the peek pterional plus implant exactly corresponded to the order (standard plus) made on erequest.The complaint that the peek implant was larger than the actual defect is exactly the intention of this implant order option.H3 other text : product is implanted in patient.
 
Event or Problem Description

Brand Name
PEEK CUSTOMIZED-PLUS-XL
Common Device Name
IMPLANT
Manufacturer (Section D)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
GM  D-79111
MDR Report Key11337127
Report Number0008010177-2021-00012
Device Sequence Number3631008
Product Code GWO
UDI-Device Identifier07613327300031
UDI-Public07613327300031
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K153248
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number78-70040
Device Catalogue Number78-70040
Device Lot Number2012181008
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/27/2021
Supplement Date Received by Manufacturer01/27/2021
Initial Report FDA Received Date02/17/2021
Supplement Report FDA Received Date06/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;